Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 8, 2005, 12:15 PM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2005, 12:15 PM PST (20:15 UTC)
- Expired
- Jan 8, 2005, 6:15 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 47 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 082015
FFWSGX
CAC071-090215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PST SAT JAN 8 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...LYTLE CREEK...DEVORE...UPLAND...
SAN BERNARDINO...RIALTO...RANCHO CUCAMONGA
* UNTIL 615 PM PST
* AT 1215 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM PERSISTENT HEAVY RAIN NORTH OF
RANCHO CUCAMONGA AND SAN BERNARDINO. THE HEAVY RAIN IS EXPECTED
TO CONTINUE FOR SEVERAL HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAJON SUMMIT...MUSCOY...WATERMAN CANYON...LAKE
ARROWHEAD...CRESTLINE AND RUNNING SPRINGS.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS RAIN. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3410 11768 3411 11736 3415 11725 3404 11684
3422 11696 3435 11733 3435 11764 3421 11765
$$
ATKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 10:00 AM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 8, 10:00 AM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SAT JAN 8 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS THROUGH TUESDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL OCCUR AT TIMES...MAINLY IN THE MOUNTAINS AND UPPER DESERTS. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. UPDATED FORECAST. .SHORT TERM...SHOWERS...LOCALLY HEAVY THIS MORNING WITH A PLUME OF SUBTROPICAL MOISTURE APPROACHING OUR AREA FROM OFF THE COAST. NO 12Z NKX SOUNDING DUE TO EQUIPMENT PROBLEMS. HOWEVER...THE PREVIOUS RUN HAD A VERY DEEP MOIST LAYER IN STRONG SW FLOW. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-TPH. DEEP MOISTURE IN STRONG SW FLOW THAT HAS A TROPICAL CONNECTION WILL CONTINUE THROUGH TUE. THE SPEED OF THE FLOW ARE GIVING THE MODELS A BIT OF TROUBLE WITH THE MASS FIELDS SO THEY WILL HAVE A TOUGH TIME PINPOINTING THE PERIODS OF HEAVIEST PRECIP. RADAR AND SATELLITE WILL BE THE BEST TOOLS FOR THE VERY SHORT TERM. THE SNOW LEVEL WILL REMAIN ABOVE 7000 FT...WHERE THERE WILL BE HEAVY SNOW...TODAY AND MONDAY. THE LARGE AREA OF MOISTURE MOVING IN TODAY WILL CONTINUE INTO TONIGHT WITH PERIODS OF HEAVY PRECIP. THERE COULD BE A BRIEF DECREASE IN PRECIP RATES MON. THE UPPER LOW OFF THE PAC NW COAST FINALLY STARTS TO KICK INLAND TUE. THIS COULD CAUSE AN INCREASE IN RAINFALL RATES AGAIN WITH THE SNOW LEVEL LOWERING TO AROUND 5000 FT. GUSTY WINDS TO NEAR ADVISORY STRENGTH AT TIMES IN THE HIGHER MOUNTAINS AND UPPER DESERTS THROUGH TUE. THE PRECIP SHOULD CONTINUE INTO TUE NIGHT. DRIER NNW FLOW DEVELOPS WED. HIGH ASTRONOMICAL TIDES COULD CAUSE MINOR TIDAL OVERFLOW IN THE MORNINGS. .LONG TERM...RIDGING NEAR THE W COAST WITH OFFSHORE FLOW DURING THE END OF THIS WEEK INTO EARLY NEXT WEEK FOR DRY WEATHER AND WARMER DAYS. A WEAK UPPER LOW UNDERCUTTING THE RIDGE COULD BRING INCREASING HI CLOUDS AND A LITTLE COOLING SUN. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FT...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON...SEE LAXFFASGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER MONDAY...SEE LAXFLWSGX. WIND ADVISORY FOR HIGHER MOUNTAINS AND UPPER DESERT UNTIL 330 AM MONDAY...LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
Hazardous weather outlook, Jan 8, 6:00 AM PST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SAT JAN 8 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-091400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST WESTERLY FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE SATURDAY AFTERNOON AND EVENING AND AGAIN LATE SUNDAY INTO MONDAY. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES THROUGH SUNDAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... .DAY ONE... TODAY THROUGH TONIGHT. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING UNTIL 11 AM... SEE LAXFLSSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. WINTER STORM WARNING THROUGH 6 PM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. SUNDAY THROUGH TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. MM
In the hours before
Local storm report, Jan 8, 7:56 AM PST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
756 AM PST SAT JAN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM FLASH FLOOD 10 SW BIG BEAR CITY 34.16N 116.97W
01/08/2005 SAN BERNARDINO CA EMERGENCY MNGR
MAJOR DEBRIS BLOCKAGE ON HIGHWAY 18 BETWEEN SNOW VALLEY
AND BIG BEAR DAM. ABT 100 VEHICLES STRANDED.
&&
LAVISThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:06 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jan 8, 5:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jan 8, 7:53 AM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.